Addiction: Substance Abuse Community
suboxone headaches?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

suboxone headaches?

Hi all,

anyone else notice  Sub giving you migraines?
Related Discussions
16 Comments Post a Comment
Blank
Avatar_f_tn
yes i had a bad headache the first few days i used it. then it went away and now i have one for 4 day since tuesday and its really bad today. i suffer from migrains but they are a lot worse then what i feel now and they dont feel better with excedrin migrain, but the ones i been having have been feeling better but then when i take my sub it comes right back
Blank
Avatar_f_tn
wow, thanks for the info!  i rarely get full on migraines that lasts for days but i have been since the Sub.  that explains it then.  thanks!
Blank
Avatar_f_tn
no prob. migrains are the worse, specially when you wake up with them. i usually have to sleep alot till they are gonna cause i can barely see they hurt soooooooooooooooo bad
Blank
175734_tn?1225138040
I have found that Sub's donot mix with alot of things........I noticed when i drink coke or coffe i get a headache.
Also if you take an Ambien to go to sleep , the next day you will have bad headache.

I'm still trying to figure out what stuff doesnt mix with Sub.

I think some foods are a problem to.
Blank
Avatar_m_tn
I'm not on Sub, but weaning off of Xanax, I always suffered from migraines, but during the last 2 years they were fewer, but since the weaning of Xanax I get them almost daily. Nothing help me to get rid of the migraine, except for Imitrex 100mg, that stuff really works and is non addictive.
Blank
548568_tn?1291850924
Hi,
I didn't at first. I started sub's in june this year. but I started getting them about 3 weeks ago. I just take advil and it is gone. If they get worse or they don't go away be sure to tell your dr.
I use to have a morphine & vic's addication and I use to get headaches when I took to many. Doesn't make sense huh? a narcotic headache?
My headaches are't bad enough that I would stop using the sub b/c of it.
good luck to you
paaddict
Blank
401095_tn?1351395370
suboxone/containing naloxone is more apt to cause headaches than subutex/which does not have naloxone it
Blank
Avatar_f_tn
thanks to all.  i am certain the migraines are from the Sub.  even the exedrin doesn't help, but being in a dark room with an ice pack on my head helps (until i take the ice pack off,LOL).  and yes, paadict, i have had those headaches from abusing too many opiates, especially heroin, and nothing makes those go away.  but i'v been doing such small amounts of Sub....yet still i can tell it is that.    to Coolie, caffeine makes it worse for you?  they put caffeine in the exedrin migraine stuff.  to Bob, is Imitrix 100 by presription only?  anyway, thanks again.  now i have to be even more careful with the Sub.  can't life be pain free for 5 minutes?????

Kova
Blank
306455_tn?1288865671
They're called Bup headaches. Try reduceing your Sub alittle or spreading it out threw out the day.
Blank
Avatar_f_tn
but by now i am only taking 2mgs a day.  should i  break that up too?
Blank
175734_tn?1225138040
I told my doctor yesterday about the headaches and he told me to take .5 mgs more and it would go away. I did try that and i dont have a headache today....but i still think it is because of the caffine. It ***** cause you have to do like an experiment to see what causes it. I might have taken .5 mgs more but i wouldnt have had a headache anyway becsuse of no caffine for 2 days.

It is driving me crazy because i do not want to up the dose ...no matter what.

I want to try to use these long term as a pain reducer due to CP and to do that i should be on the smallest dose possible. I know doing them long term is not recomended but i think me doing pain pills is a way bigger problem.
Blank
Avatar_f_tn
i agree about not wanting to up the dose.  i am trying to get off of this stuff altogether.  i still don't understand about the caffeine for you.  i only drink one cup of coffee a day but if i don't have it i will GET a headache within 24 hours.  caffeine withdrawal headache, seriously.  don't know anything about how it mixes with the Sub but i am going to stick to my tapering plan.  now i'm 2mgs a day.  i want to go without until i am so miserable i can't stand it and then take another 2mgs.  i really don't like the stuff.  it does a number on my stomach, too.
Blank
Avatar_m_tn
It really does help to take less...Ive found that the minor headaches I was getting got better when I tapered my dose down 3mgs. Bupe headaches are the most reported side effect of suboxone, Im not exactly positive that it is the naloxone, but it could be. They call it the "bupe headache" so I always just assumed it must be the buprenorphine. My advice is to try and take less, it helped me. Good luck!
Blank
Avatar_n_tn
When i first got on the sub,( being the dopefiend that i am) i tried to take 2 8mg instead of my prescribed 11/2 and i suffered dearly with those horrible headaches.
Blank
175734_tn?1225138040
You know maybe it wasnt the caffaine. I might have thought so b/c i got the headache soon after soda.
Some people say that you feel the dosage change like 1 day or 2 after. So maybe thats what it was.

O well...this is still the best way to go for me. I'll take a headache any day over counting pills, spending all my money, lie to wife and family and W/D's.

So Subutex is the way for me. I'm at a real low dose and plan to stay that way.
Blank
Avatar_f_tn
I just started the sub 3 days ago and began by taking 14 mg spread throughout the day. No headache. Then the next day I took 16 mg, still spread out and got a headache. Today I did what my doc advised and started the day with 8mgs and have had a headache ever since. It kind of comes and goes, More with movement than if I'm being still. I'm seeing my doc on Monday for other related issues, and plan to ask him about it since the two naproxen I took only partially relieved it. If you find a good way out of it please post!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
4810126_tn?1395030098
Blank
EvolverU
Boston, MA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
2107676_tn?1388977459
Blank
Pat1956100
Canada
1827057_tn?1397523877
Blank
ricart70
IN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA